UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstracts for References 69,70

of 'Fluoropyrimidine-associated cardiotoxicity: Incidence, clinical manifestations, mechanisms, and management'

69
TI
5-Fluorouracil-induced coronary vasospasm.
AU
Burger AJ, Mannino S
SO
Am Heart J. 1987 Aug;114(2):433-6.
 
AD
PMID
70
TI
A case of 5-fluorouracil cardiotoxicity simulating acute myocardial infarction.
AU
Mizuno Y, Hokamura Y, Kimura T, Kimura Y, Kaikita K, Yasue H
SO
Jpn Circ J. 1995 May;59(5):303-7.
 
5-Fluorouracil (5-FU) is widely used in the treatment of various solid tumors. However, 5-FU cardiotoxicity is being reported with increasing frequency. The main symptom of cardiotoxicity is chest pain at rest with ischemic electrocardiographic changes. Up until now, the underlying mechanism has been suspected to be coronary artery spasm. However, this chest pain associated with 5-FU has several characteristics that are incompatible with coronary artery spasm; eg, inefficacy of calcium-channel blocker and a slow increase in cardiac enzyme levels. We experienced a case of 5-FU-induced cardiotoxicity which showed clinical findings consistent with acute myocardial infarction. Based on the clinical findings, coronary angiography, and left ventricular angiography in a prolonged attack, we concluded that the cardiotoxicity in this case was not due to ischemia caused by coronary artery spasm.
AD
Division of Cardiology, Kumamoto Municipal Hospital, Japan.
PMID